Alert archive / Tennessee / Frost Advisories in 2014
Frost Advisory 2, NWS Morristown, TN
NWS Morristown, TN issued this frost advisory at Apr 5, 2014, 3:37 PM EDT for 6 counties in Tennessee. It took effect at Apr 6, 2014, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2014, 3:37 PM EDT (19:37 UTC)
- In effect from
- Apr 6, 2014, 4:00 AM EDT
- Expired
- Apr 6, 2014, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Morristown, TN
Counties Carter County, TN, Greene County, TN, Hancock County, TN, Hawkins County, TN, Sullivan County, TN, Washington County, TN
The radar
The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
456 WWUS74 KMRX 051937 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 337 PM EDT SAT APR 5 2014 ...AREAS OF FROST EXPECTED TO DEVELOP LATE TONIGHT ACROSS THE NORTHERN TENNESSEE VALLEY.... ......WINDY CONDITIONS ARE EXPECTED ACROSS THE EAST TN MOUNTAINS AND FOOTHILLS SUNDAY NIGHT AND MONDAY... .HIGH PRESSURE EXTENDING INTO THE REGION TONIGHT WILL KEEP THE SKY MOSTLY CLEAR TO PARTLY CLOUDY AND WINDS LIGHT ACROSS THE NORTHERN TENNESSEE VALLEY TONIGHT. THIS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S IN MANY LOCATIONS...AND AREAS OF FROST ARE EXPECTED TO DEVELOP LATE TONIGHT. THEN BY SUNDAY NIGHT...A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION AND WILL CREATE STRONG AND GUSTY SOUTHERLY WINDS ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS AND FOOTHILLS THROUGH MONDAY AFTERNOON. TNZ042-044-046-060345- /O.NEW.KMRX.FR.Y.0002.140406T0800Z-140406T1300Z/ /O.CON.KMRX.HW.A.0003.140407T0600Z-140407T2000Z/ NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- INCLUDING THE CITIES OF...GREENEVILLE...JOHNSON CITY... ELIZABETHTON 337 PM EDT SAT APR 5 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. * EVENT...TEMPERATURES WILL DROP INTO THE MID 30S IN MANY VALLEY LOCATIONS ALLOWING AREAS OF FROST TO DEVELOP. STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH EXPECTED ACROSS THE EAST TN MOUNTAINS AND FOOTHILLS. * TIMING...FROST CAN BE EXPECTED LATE TONIGHT INTO EARLY SUNDAY. THE STRONG WINDS CAN BE EXPECTED LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON * IMPACTS...TENDER OUTDOOR VEGETATION THAT IS LEFT UNPROTECTED MAY BE DAMAGED OR KILLED WITH THE FROST. THE STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$ TNZ015>017-060345- /O.NEW.KMRX.FR.Y.0002.140406T0800Z-140406T1300Z/ HANCOCK-HAWKINS-SULLIVAN- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL 337 PM EDT SAT APR 5 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. * EVENT...TEMPERATURES WILL DROP INTO THE MID 30S IN MANY VALLEY LOCATIONS ALLOWING AREAS OF FROST TO DEVELOP. * TIMING...LATE TONIGHT INTO EARLY SUNDAY. * IMPACTS...TENDER OUTDOOR VEGETATION THAT IS LEFT UNPROTECTED MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$ TNZ018-040-041-043-045-047-071>074-060345- /O.CON.KMRX.HW.A.0003.140407T0600Z-140407T2000Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS- NORTH SEVIER-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...MARYVILLE...CADES COVE... SEVIERVILLE...GATLINBURG 337 PM EDT SAT APR 5 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * EVENT...STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH EXPECTED ACROSS THE EAST TN MOUNTAINS AND FOOTHILLS. * TIMING...LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. && $$
3 follow-up statements
752 WWUS74 KMRX 060145 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 945 PM EDT SAT APR 5 2014 ...AREAS OF FROST DEVELOPING TOWARDS SUNRISE OVER NORTHEAST TENNESSEE... ...WINDY CONDITIONS EXPECTED AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS LATE SUNDAY NIGHT INTO MONDAY... .HIGH PRESSURE OVER THE MID WEST WILL HELP TO CREATE LIGHT WINDS AND PARTLY CLOUDY OVER NORTHEAST TENNESSEE TONIGHT. THESE CONDITIONS WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S...WITH AREAS OF FROST DEVELOPING TOWARDS SUNRISE ON SUNDAY MORNING. ON SUNDAY NIGHT...A LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD INTO THE TENNESSEE RIVER VALLEY...CREATING STRONG AND GUSTY SOUTHERLY WINDS AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS DUE TO MOUNTAIN WAVES. THESE STRONG AND GUSTY WINDS WILL CONTINUE THROUGH MONDAY AFTERNOON BEFORE DIMINISHING. TNZ042-044-046-061000- /O.CON.KMRX.FR.Y.0002.140406T0800Z-140406T1300Z/ /O.CON.KMRX.HW.A.0003.140407T0600Z-140407T2000Z/ NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- INCLUDING THE CITIES OF...GREENEVILLE...JOHNSON CITY... ELIZABETHTON 945 PM EDT SAT APR 5 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM SUNDAY MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * EVENT...TEMPERATURES FALLING INTO THE MID 30S...WITH AREAS OF FROST DEVELOPING IN MANY VALLEY LOCATIONS. STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS 60 MPH EXPECTED AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...FROST CAN BE EXPECTED TOWARDS SUNRISE SUNDAY MORNING. THE STRONG WINDS WILL THEN DEVELOP LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. * IMPACTS...TENDER AND SENSITIVE OUTDOOR VEGETATION THAT IS LEFT UNPROTECTED MAY BE DAMAGED OR KILLED WITH THE FROST. THE STRONG WINDS ON SUNDAY NIGHT AND MONDAY CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS OF THESE MAGNITUDES MAY ALSO CAUSE PROPERTY DAMAGE AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. && $$ TNZ015>017-061000- /O.CON.KMRX.FR.Y.0002.140406T0800Z-140406T1300Z/ HANCOCK-HAWKINS-SULLIVAN- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL 945 PM EDT SAT APR 5 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM SUNDAY MORNING... * EVENT...TEMPERATURES WILL FALL INTO THE MID 30S...WITH AREAS OF FROST DEVELOPING IN MANY VALLEY LOCATIONS. * TIMING...TOWARDS SUNRISE ON SUNDAY MORNING. * IMPACTS...TENDER AND SENSITIVE OUTDOOR VEGETATION THAT IS LEFT UNPROTECTED MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. && $$ TNZ018-040-041-043-045-047-071>074-061000- /O.CON.KMRX.HW.A.0003.140407T0600Z-140407T2000Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS- NORTH SEVIER-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...MARYVILLE...CADES COVE... SEVIERVILLE...GATLINBURG 945 PM EDT SAT APR 5 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * EVENT...STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS OF THESE MAGNITUDES MAY ALSO CAUSE PROPERTY DAMAGE AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. && $$
915 WWUS74 KMRX 060841 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 441 AM EDT SUN APR 6 2014 ...AREAS OF FROST DEVELOPING TOWARDS SUNRISE OVER NORTHEAST TENNESSEE... ...WINDY CONDITIONS EXPECTED AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS LATE TONIGHT INTO MONDAY... .HIGH PRESSURE OVER THE MID WEST WILL HELP TO CREATE LIGHT WINDS AND PARTLY CLOUDY OVER NORTHEAST TENNESSEE THIS MORNING. THESE CONDITIONS WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S... WITH AREAS OF FROST DEVELOPING AROUND SUNRISE TODAY. TONIGHT...A LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD INTO THE TENNESSEE RIVER VALLEY...CREATING STRONG AND GUSTY SOUTHERLY WINDS AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS DUE TO MOUNTAIN WAVES. THESE STRONG AND GUSTY WINDS WILL CONTINUE THROUGH MONDAY AFTERNOON BEFORE DIMINISHING. TNZ042-044-046-061645- /O.CON.KMRX.FR.Y.0002.000000T0000Z-140406T1300Z/ /O.CON.KMRX.HW.A.0003.140407T0600Z-140407T2000Z/ NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- INCLUDING THE CITIES OF...GREENEVILLE...JOHNSON CITY... ELIZABETHTON 441 AM EDT SUN APR 6 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * EVENT...TEMPERATURES FALLING INTO THE MID 30S...WITH AREAS OF FROST DEVELOPING IN MANY VALLEY LOCATIONS. STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS 60 MPH EXPECTED AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...FROST CAN BE EXPECTED TOWARDS SUNRISE TODAY. THE STRONG WINDS WILL THEN DEVELOP LATE TONIGHT THROUGH MONDAY AFTERNOON. * IMPACTS...TENDER AND SENSITIVE OUTDOOR VEGETATION THAT IS LEFT UNPROTECTED MAY BE DAMAGED OR KILLED WITH THE FROST. THE STRONG WINDS ON SUNDAY NIGHT AND MONDAY CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS OF THESE MAGNITUDES MAY ALSO CAUSE PROPERTY DAMAGE AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. && $$ TNZ015>017-061300- /O.CON.KMRX.FR.Y.0002.000000T0000Z-140406T1300Z/ HANCOCK-HAWKINS-SULLIVAN- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL 441 AM EDT SUN APR 6 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * EVENT...TEMPERATURES WILL FALL INTO THE MID 30S...WITH AREAS OF FROST DEVELOPING IN MANY VALLEY LOCATIONS. * TIMING...TOWARDS SUNRISE THIS MORNING. * IMPACTS...TENDER AND SENSITIVE OUTDOOR VEGETATION THAT IS LEFT UNPROTECTED MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. && $$ TNZ018-040-041-043-045-047-071>074-061645- /O.CON.KMRX.HW.A.0003.140407T0600Z-140407T2000Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS- NORTH SEVIER-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...MARYVILLE...CADES COVE... SEVIERVILLE...GATLINBURG 441 AM EDT SUN APR 6 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * EVENT...STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 70 MPH AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS OF THESE MAGNITUDES MAY ALSO CAUSE PROPERTY DAMAGE AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. && $$
584 WWUS74 KMRX 061325 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 925 AM EDT SUN APR 6 2014 ...WINDY CONDITIONS EXPECTED AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS LATE TONIGHT INTO MONDAY... .TONIGHT...A LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD INTO THE TENNESSEE RIVER VALLEY...CREATING STRONG AND GUSTY SOUTHERLY WINDS AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS DUE TO MOUNTAIN WAVES. THESE STRONG AND GUSTY WINDS WILL CONTINUE THROUGH MONDAY AFTERNOON BEFORE DIMINISHING. TNZ042-044-046-062000- /O.EXP.KMRX.FR.Y.0002.000000T0000Z-140406T1300Z/ /O.CON.KMRX.HW.A.0003.140407T0600Z-140407T2000Z/ NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- INCLUDING THE CITIES OF...GREENEVILLE...JOHNSON CITY... ELIZABETHTON 925 AM EDT SUN APR 6 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * EVENT...STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS 60 MPH EXPECTED AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...THE STRONG WINDS WILL DEVELOP LATE TONIGHT THROUGH MONDAY AFTERNOON. * IMPACTS...STRONG WINDS ON SUNDAY NIGHT AND MONDAY CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS OF THESE MAGNITUDES MAY ALSO CAUSE PROPERTY DAMAGE AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. && $$ TNZ015>017-061430- /O.EXP.KMRX.FR.Y.0002.000000T0000Z-140406T1300Z/ HANCOCK-HAWKINS-SULLIVAN- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL 925 AM EDT SUN APR 6 2014 ...FROST ADVISORY HAS EXPIRED... $$ TNZ018-040-041-043-045-047-071>074-062000- /O.CON.KMRX.HW.A.0003.140407T0600Z-140407T2000Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS- NORTH SEVIER-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...MARYVILLE...CADES COVE... SEVIERVILLE...GATLINBURG 925 AM EDT SUN APR 6 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * EVENT...STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 70 MPH AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS OF THESE MAGNITUDES MAY ALSO CAUSE PROPERTY DAMAGE AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Apr 5, 3:27 PM EDT, 10 minutes earlier.
Area forecast discussion, Apr 5, 3:27 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 PM EDT SAT APR 5 2014
.SHORT TERM...(TONIGHT AND SUNDAY)...HIGH PRESSURE WILL CONTINUE TO
EXTEND INTO THE AREA TONIGHT INTO EARLY SUNDAY BUT WILL RETREAT TO
THE NORTHEAST AS A LOW PRESSURE SYSTEM BEGINS TO APPROACH LATER
SUNDAY. WE WILL SEE AN INCREASE IN CLOUDS...ESPECIALLY SOUTH...AND
SOME RAIN MAY MOVE IN LATE SUNDAY AGAIN MAINLY SOUTH. WILL CARRY
CHANCE POPS SOUTH AND SLIGHT CHANCE MOST CENTRAL ZONES LATE SUNDAY.
TEMPS TONIGHT EXPECTED TO FALL INTO THE MID 30S ACROSS PORTIONS OF
THE NORTHERN VALLEY...AND MAY DIP BELOW 40 ACROSS PORTIONS OF THE
NORTHERN PLATEAU AND CENTRAL VALLEY AS WELL AS SOUTHWEST NORTH
CAROLINA. WILL MENTION PATCHY FROST PARTS OF CENTRAL VALLEY AND
NORTHER PLATEAU...AND WILL INCLUDE AREAS OF FROST AND ISSUE A FROST
ADVISORY FOR LATE TONIGHT/EARLY SUNDAY ACROSS THE NORTHERN TN
VALLEY. OTHER COLD AREAS SUCH AS SW VA AND SOME CENTRAL/NORTHERN
MOUNTAIN VALLEYS STILL OUT OF FREEZE PROGRAM SO NO FROST MENTION
THERE.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)...AT THE START OF THIS
PERIOD THE UPPER TROUGH IN THE PLAINS IS STILL DIGGING AND MAKING
SLOW EASTWARD PROGRESS. BUT THE DIGGING IS INDUCING A DEEPER AND
DEEPER MOIST SOUTHWESTERLY FLOW ALOFT OVER OUR AREA. A LARGE AREA
OF RAIN SHOULD BE SPREADING OVER THE AREA SUNDAY NIGHT...ASSOCIATED
WITH A WARM FRONT. AS THE FRONT GETS NORTH OF THE AREA ON
MONDAY...THE STEADY RAINS WILL MOVE AWAY WITH IT LEAVING US WITH
MORE SPOTTY PRECIP CHANCES FOR PART OF THE DAY ON MONDAY. HOWEVER,
BY MONDAY LATE AFTERNOON OR EVENING A COLD FRONT MOVES INTO THE
REGION FROM THE WEST...BRING BETTER CHANCES FOR PRECIP AS A LINE OF
SHOWERS/STORMS MARCHES THROUGH THE AREA. MOISTURE RECOVERY AHEAD OF
THIS FRONT WILL ONLY BE MARGINAL WITH DEW POINTS ONLY RISING INTO
THE 50S...SO NOT FORECASTING ANY SEVERE STORMS FOR NOW...BUT WILL
NEED TO WATCH FOR GUSTY WINDS IN ANY SHOWERS OR STORMS DUE TO
GENERAL STRONG WIND FIELD THAT COULD GET BROUGHT TO SURFACE.
FOR MONDAY NIGHT THROUGH TUESDAY NIGHT...KEEPING CHANCES OF SHOWERS
FOR MUCH OF THE AREA AS MOISTURE HANGS AROUND AND LITTLE WAVES OF
LIFT RACE THROUGH THE AREA. LOOKS LIKE THE LAST OF THESE WAVES MOVE
THROUGH TUESDAY EVENING/NIGHT...ALONG WITH RE-ENFORCING COLD FRONT
AND DRIER AIR FOLLOWS.
BY WEDNESDAY...CHANCES FOR PRECIP SHOULD BE JUST ABOUT GONE THROUGH
THE END OF THE WEEK AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA.
BY SATURDAY...THE RETURN FLOW HAS MOISTURE MOVING BACK INTO THE
ENTIRE REGION AND INSTABILITY IS BEGINNING TO BUILD...AND
INTRODUCING SOME POPS FOR SATURDAY AND SATURDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 44 68 52 70 / 10 40 100 60
KNOXVILLE MCGHEE TYSON AIRPORT, TN 41 69 51 66 / 10 20 100 70
OAK RIDGE, TN 40 69 51 67 / 10 20 100 70
TRI CITIES AIRPORT, TN 35 68 47 66 / 0 10 100 80
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...HIGH WIND WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON
FOR BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-NW
BLOUNT-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-
SOUTHEAST GREENE-UNICOI-WASHINGTON TN.
FROST ADVISORY FROM 4 AM TO 9 AM EDT SUNDAY FOR HANCOCK-HAWKINS-
NORTHWEST CARTER-NORTHWEST GREENE-SULLIVAN-WASHINGTON TN.
VA...NONE.
&&
LW/GMHazardous weather outlook, Apr 5, 3:35 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 335 PM EDT SAT APR 5 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-061945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 335 PM EDT SAT APR 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AREAS OF FROST MAY DEVELOP TONIGHT ACROSS PORTIONS OF THE NORTHERN TENNESSEE VALLEY AS TEMPERATURES DIP INTO THE MID 30S. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHERN APPALACHIAN REGION SUNDAY NIGHT INTO MONDAY. THE STRONG SOUTHERLY WINDS ASSOCIATED WITH THIS SYSTEM COULD GENERATE STRONG AND GUST WINDS ALONG THE HIGHER TERRAIN OF THE SMOKY MOUNTAINS AND THE SURROUNDING FOOTHILLS. A HIGH WIND WATCH IS IN EFFECT. ALSO GUSTY WINDS CAN BE EXPECTED IN AND NEAR ANY SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:09 AM EDT | High Wind Watch | MRX | Blount, Carter, Cocke, Greene, Johnson, Sevier and 2 more | 36 hr |
Nearby
Frost Advisories in Tennessee, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.